Alert archive / California / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Reno, NV

July 26, 2010Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 26, 2010, 2:53 PM PDT for Lassen County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 2:53 PM PDT (21:53 UTC)
Expired
Jul 26, 2010, 3:30 PM PDT
In force
37 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Beale AFB radar (KBBX), 165 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-932 J/kg
Mixed-layer LCL
2049 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS55 KREV 262153
SVRREV
CAC035-262230-
/O.NEW.KREV.SV.W.0021.100726T2153Z-100726T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
253 PM PDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 330 PM PDT

* AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  WEST CENTRAL LASSEN COUNTY...OR 21 MILES NORTHWEST OF EAGLE LAKE...
  AND MOVING NORTH AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 4108 12127 4107 12094 4072 12100 4073 12123
TIME...MOT...LOC 2152Z 182DEG 13KT 4079 12111

$$

LINDAMAN
2 follow-up statements
649 
WWUS55 KREV 262209
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
309 PM PDT MON JUL 26 2010

CAC035-262230-
/O.CON.KREV.SV.W.0021.000000T0000Z-100726T2230Z/
LASSEN CA-
309 PM PDT MON JUL 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR WEST CENTRAL LASSEN COUNTY...

AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER WEST CENTRAL LASSEN COUNTY...OR 20 MILES SOUTH OF 
NUBIEBER...AND NEARLY STATIONARY.

FLASH FLOOD WARNING HAS ALSO BEEN ISSUED FOR THIS STORM DUE TO SLOW 
STORM MOVEMENT AND HEAVY RAIN. RAINFALL AMOUNTS MAY EXCEED 1.5 
INCHES PER HOUR...CREATING ROCK SLIDES AND RISES ON LOCAL STREAMS 
AND CREEKS. 

THIS STORM WILL PRODUCE A BURST OF HIGH WINDS...HAIL...HEAVY 
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. SEEK SAFE 
SHELTER...AND STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4108 12127 4107 12094 4072 12100 4073 12123
TIME...MOT...LOC 2205Z 182DEG 13KT 4084 12111

$$

LABELLE
866 
WWUS55 KREV 262223
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
323 PM PDT MON JUL 26 2010

CAC035-262232-
/O.EXP.KREV.SV.W.0021.000000T0000Z-100726T2230Z/
LASSEN CA-
323 PM PDT MON JUL 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LASSEN COUNTY
WILL EXPIRE AT 330 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THIS 
EVENING...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND 
HEAVY RAINS WITH THE POTENTIAL FOR FLASH FLOODING.

FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM. 

LAT...LON 4108 12127 4107 12094 4072 12100 4073 12123
TIME...MOT...LOC 2222Z 182DEG 13KT 4090 12111

$$

LABELLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:23 AM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 26, 10:23 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1023 AM PDT MON JUL 26 2010

.UPDATE...
WITH THE POTENTIAL FOR FAST MOVING STORMS THIS AFTERNOON...DECIDED
TO EXTEND THE RFW THRU 03Z THIS EVENING AND EXPAND IT NORTHWEST TO
INCLUDE THE LOWER ELEVATIONS OF ZONES 270..278 AND 450. MAIN
CONCERN IS FOR DRY LIGHTNING STRIKES STARTING NEW FIRES ALONG THE
PERIPHERY OF AFTERNOON STORMS...WHICH COULD BE FUELED BY STRONG
THUNDERSTORM OUTFLOWS. SOME STORMS MAY BECOME SEVERE THIS
AFTERNOON AS WE SEE INCREASING SHEAR ALOFT. MAIN THREAT TODAY WILL
BE FOR SEVERE WIND GUSTS OVER 60 MPH AND THE POTENTIAL FOR LARGE
HAIL.

18Z SOUNDING IS BEING PREPARED AT THE MOMENT. WE SHOULD BE GETTING
A BETTER PICTURE OF WHAT KIND OF STORMS WE WILL BE SEEING THIS
AFTERNOON AND EVENING. MYRICK/HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
     EVENING NVZ450-458.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ459.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING NVZ453.

CA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
     EVENING CAZ270-278.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING CAZ273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 26, 6:26 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
626 AM PDT MON JUL 26 2010

CAZ070>073-NVZ001>005-271400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
626 AM PDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM NEAR THE CALIFORNIA COAST WILL CONTINUE TO
CREATE A FAVORABLE SETUP TO PRODUCE THUNDERSTORMS AGAIN TODAY. SIMILAR
TO YESTERDAYS ACTIVITY...DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS
OF 40-60 MPH CAN BE EXPECTED WITH THESE STORMS. SOME OF THE STORMS
MAY BECOME SEVERE THIS AFTERNOON INTO EARLY EVENING WITH HAIL ALSO
BECOMING A THREAT. HEAVY RAINFALL CAN ALSO BE EXPECTED UNDER AND
NEAR THE CORE OF THESE THUNDERSTORMS INTO THE AFTERNOON.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10AM PDT FOR MONO AND
MINERAL COUNTIES AND THE CENTRAL NEVADA BASIN AND RANGE. PLEASE REFER TO
WWUS85 KREV RNORFWREV FOR FURTHER DETAILS ON THE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN A THREAT THROUGH TUESDAY MAINLY EAST OF US
395. BY WEDNESDAY A MORE DRY AND STABLE AIRMASS WILL MOVE INTO THE
REGION. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD WITH TYPICAL AFTERNOON AND EVENING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ARE
ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

MCGUIRE

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 26, 11:56 AM PDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1156 AM PDT MON JUL 26 2010

CAZ072-073-261930-
GREATER LAKE TAHOE AREA-MONO-
1156 AM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR COLEVILLE AND WALKER...

AT 1148 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WALKER...OR 9
MILES NORTH OF SONORA PASS...AND MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN...SMALL PEA OR
MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...COLEVILLE...LEAVITT MEADOWS...MONITOR
  PASS...WALKER AND JUNCTION US 395 AND CA 89.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN WALKER AND
MONITOR PASS. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3827 11956 3839 11967 3845 11970 3874 11964
      3859 11945
TIME...MOT...LOC 1852Z 183DEG 9KT 3846 11959

LINDAMAN
Special weather statement, Jul 26, 12:33 PM PDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT MON JUL 26 2010

CAZ072-073-NVZ001-003-262015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-MONO-
1233 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORMS DEVELOPING NEAR THE HIGHWAY 395 CORRIDOR...

AT 1226 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS NEAR JUNCTION US 395 AND CA
89...OR NEAR TOPAZ LAKE...AND MOVING NORTHEAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS...
  HOLBROOK JUNCTION...MINDEN...SMITH AND SMITH VALLEY.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3906 11983 3891 11903 3831 11931 3856 11981
TIME...MOT...LOC 1929Z 204DEG 19KT 3867 11949

LINDAMAN
Special weather statement, Jul 26, 12:54 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1254 PM PDT MON JUL 26 2010

CAZ071-072-NVZ002-003-262030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
1254 PM PDT MON JUL 26 2010

...A CLUSTER OF STRONG THUNDERSTORMS FORMING FROM RENO TO SIERRAVILLE...

AT 1243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR CAUGHLIN RANCH AREA
OF RENO...SIERRAVILLE...STEAD...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...RENO...STEAD...SUN VALLEY...VERDI...
  CHILCOOT AND DOG VALLEY.

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3982 12013 3965 11972 3936 11979 3956 12038
TIME...MOT...LOC 1946Z 188DEG 14KT 3948 11989

LINDAMAN
Special weather statement, Jul 26, 2:09 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
209 PM PDT MON JUL 26 2010

CAZ071-072-NVZ002-003-262145-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
209 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR DOG VALLEY AND STAMPEDE RESERVOIR...

AT 205 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DOG VALLEY...STAMPEDE RESERVOIR...OR NEAR
VERDI...AND MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...STEAD...VERDI...DOG VALLEY...STAMPEDE
  RESERVOIR AND COLD SPRINGS VALLEY.

IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS
POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3971 12006 3970 11978 3942 12000 3949 12022
TIME...MOT...LOC 2106Z 202DEG 8KT 3954 12006

LINDAMAN
Special weather statement, Jul 26, 2:31 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT MON JUL 26 2010

NVZ003-004-262215-
GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
231 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM NEAR PYRAMID LAKE AND SUTCLIFFE...

AT 226 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUTCLIFFE...OR 7 MILES SOUTHWEST OF
PYRAMID LAKE...AND MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE AND THE
  NEEDLE ROCKS.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR
THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 4023 11973 4010 11933 3983 11953 3998 11977
TIME...MOT...LOC 2130Z 209DEG 8KT 3999 11965

LINDAMAN
Special weather statement, Jul 26, 2:36 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
236 PM PDT MON JUL 26 2010

NVZ002-003-262215-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
236 PM PDT MON JUL 26 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN NEAR GENOA...

AT 230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GENOA...OR 7 MILES NORTHWEST OF
GARDNERVILLE...AND MOVING NORTH AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE
HALF TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GENOA...INDIAN HILLS...STEWART AND US
  395 AT DOUGLAS-CARSON CITY CO LINE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3916 11988 3916 11981 3914 11972 3897 11977
      3900 11992
TIME...MOT...LOC 2135Z 189DEG 12KT 3901 11985

SNYDER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:54 PM PDTSpecial Weather StatementREVLassen51 min
Jul 25, 5:56 PM PDTFlash Flood WarningREVMono109 min
Jul 25, 5:59 PM PDTSevere Thunderstorm WarningREVLassen, Plumas46 min
Jul 25, 6:53 PM PDTSpecial Weather StatementREVLassen37 min
Jul 25, 6:58 PM PDTSevere Thunderstorm WarningREVLassen32 min
Jul 26, 9:16 AM PDTRed Flag WarningREVLassen, Modoc9 hr
Jul 26, 11:56 AM PDTSpecial Weather StatementREVAlpine34 min
Jul 26, 12:10 PM PDTSevere Thunderstorm WarningREVMono50 min
Jul 26, 12:33 PM PDTSpecial Weather StatementREVAlpine42 min
Jul 26, 12:54 PM PDTSpecial Weather StatementREVSierra36 min
Jul 26, 1:08 PM PDTSevere Thunderstorm WarningREVAlpine52 min
Jul 26, 1:22 PM PDTSevere Thunderstorm WarningREVLassen, Sierra38 min
Jul 26, 1:53 PM PDTSevere Thunderstorm WarningREVLassen52 min
Jul 26, 2:47 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra43 min
Jul 26, 3:12 PM PDTFlash Flood WarningREVLassen3 hr
Jul 26, 3:30 PM PDTSpecial Weather StatementREVSierra45 min
Jul 26, 4:11 PM PDTSevere Thunderstorm WarningREVLassen34 min

Nearby

Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.